HIV problems

  • xmanxxx

    Posts: 56

    Dec 01, 2015 2:35 AM GMT
    Soo, recently i've been tested HIV positive and i am on treatment..
    I wana hear your toughts on bodybuilding and having HIV cause i have recived mix advices...

    AND more intriguing is taking bodybuilding supplements icon_confused.gif
    I work out hard and i need to take some of them like whey protein,
    the doctors i have refuse to answer my questions they are having "horrors" about that topic.

    it will mean a world to me if you share your experience and knowledge, it can be hire or in inbox i guarantee discretion cause i am still in closet being gay not to mention about this icon_cry.gif
  • Destinharbor

    Posts: 4435

    Dec 01, 2015 4:15 AM GMT
    Sorry for your new problems, man. Your profile says you're in NY. Sounds like you need different doctors and that shouldn't be hard to find there. But whey protein won't hurt you. The issue with other suppliments is the label is largely nonsense terms. I'm not pos so haven't had to deal with that but I am on statins and blood pressure meds so I show my doc my pre-workout mix and various other things I try. He just laughs because few of the ingredients are defined medical terms. He had no idea what was in the stuff. But you are absolutely right that you need to get approval so as to not interfere with your cocktail. Check with a good HIV help group in the city. They shoul be able to refer you to a doc who's familiar with your situation. Good luck, guy!
  • xmanxxx

    Posts: 56

    Dec 01, 2015 1:12 PM GMT
    Thx for ur reply buddy!
    Yeah i know but sice i am still very carefull about my gay thing i am forced to stay with this clinic and they are really good doctors but this topic is like out of question they are so agains it icon_sad.gif
    Personaly i dont think it can harm me taking glutamine protein BCAA u know all thoes basic stuff but i want to be very sure it is safe

  • Posted by a hidden member.
    Log in to view his profile

    Dec 01, 2015 3:57 PM GMT
    hiv meds can put xtra strain on your kidney,s and liver over time, same goes for some supplements
    so it def can't hurt to look things over
    other then that it should not be a problem
  • xmanxxx

    Posts: 56

    Dec 01, 2015 4:34 PM GMT
    Thx pal!

    What about working out hard? i mean i realy do work out hard and i was told to stop it cause i will develope Hiv into AIDS :S
  • Posted by a hidden member.
    Log in to view his profile

    Dec 02, 2015 4:12 AM GMT
    xmanxxx saidThx pal!

    What about working out hard? i mean i realy do work out hard and i was told to stop it cause i will develope Hiv into AIDS :S


    I can't imagine why anyone would tell you that working out really hard would turn HIV into AIDS. That sounds absurd to me. If anything, it will help you out more because you are keeping active and that boosts your immune system and keeps you healthy.

    What would cause HIV to turn to AIDS is not taking your medication regularly and wearing down your immune system with excessive drinking, smoking and other unhealthy behaviors.

    I'm not sure about the supplements though. I would try to research that more just to be safe, but I'm sure that exercising would not hurt you, but help you.

    Hope that helps. Stay active and healthy. That is the best secondary measure to stay healthy and alive living with HIV.
  • xmanxxx

    Posts: 56

    Dec 03, 2015 12:37 AM GMT
    jjohnson88 said
    xmanxxx saidThx pal!

    What about working out hard? i mean i realy do work out hard and i was told to stop it cause i will develope Hiv into AIDS :S


    I can't imagine why anyone would tell you that working out really hard would turn HIV into AIDS. That sounds absurd to me. If anything, it will help you out more because you are keeping active and that boosts your immune system and keeps you healthy.....



    Well maybe cause you put to much stress on the body :S

    I have done research there is no info about this thing so i am forced to put it on forum, i believe it is the best way to find out the truth


  • Posted by a hidden member.
    Log in to view his profile

    Dec 04, 2015 12:36 AM GMT
    I'd suggest Dr. Joel.

    http://www.hivplusmag.com/treatment/daily-dose/2013/12/27/big-disconnect-around-hiv-prevention

    He is very knowledgeable about HIV and a very good source for drug interactions.
    I did a search on supplements on Dr Joel

    Here's a Q&A:

    Anonymous Asked
    Question
    Hi thanks for your previous answers about starting meds. I have seen some guys who are hiv + on meds who are in great shape but others who say they gained weight because of the meds. Which one is it? Do meds make you gain weight? Can I still take workout supplements?

    Answer:

    You can definitely gain weight on HIV meds, but it’s not a side effect; it’s simply what we call “return to health.” When you have untreated HIV infection, especially with a high viral load, you’re likely to have trouble gaining or maintaining weight. You could say that when you’re eating, you’re “feeding the virus,” and the ongoing, uncontrolled viral infection results in chronic inflammation, also contributing to weight loss.

    When you start meds, you suppress viral replication and shut off the inflammation. You’re now feeding yourself rather than virus, and your weight returns to what it would have been if you were HIV-negative. Some people may not like that, but chronic illness is a lousy way to lose weight.

    I’d have to know what you mean by workout supplements—there are so many. Protein and creatine are generally fine.


    -----------------------------------------
    If you are undetectable, I predict he will say if it's OK for someone Negative it's OK for someone Undetectable.
    Vigorous exercise is encouraged for HIV patients in general.

    If your doctors are experiencing 'horrors' you definitely need to find a Doc that is more knowledgeable.
  • Posted by a hidden member.
    Log in to view his profile

    Dec 21, 2015 3:19 PM GMT
    If your medication has the potential to impair kidney function, then a high protein diet which places extra strain on the kidneys may not be the best thing. I suspect your physicians will monitor your kidney function on a regular basis, so you will know when and if you run into problems. Work out hard icon_smile.gif